MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC PEG KIT WITH ENFIT CONNECTORS - 20 FR - PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC PEG KIT WITH ENFIT CONNECTORS - 20 FR - PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 9640-20
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the initial peg (percutaneous endoscopic gastrostomy) tube was cut and retrieved."the gastro[enterologist] said it was very difficult to retrieve as the bumper did not collapse and there was difficulty removing it out of the esophagus." the device was retrieved via endoscopy.The peg tube was placed on (b)(6) 2022.
 
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.The device history record for the reported lot number, 30157319, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 17-apr-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of 24-may-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 29-apr-2024 stating, "no injuries.Patient complained of sore throat for 2-weeks after tube pulled out through the esophagus ¿ difficult removal of bumper due to bumper not collapsing.".
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30157319, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was received without the original packaging.No information regarding lot number was received.Upon receipt of the device, an obvious separation of bumper from the entirety of tubing was seen.The returned device appeared very dirty with the bumper component color was darkish brown.The other portion of tubing had a mixture of dark brownish-blackish colors in the interior and exterior with some build-ups that cannot be removed or flushed through.This tube was where the clamp and secur-lok were placed.Approximately, 1.5 inches of tubing towards the bumper was cut off (on the 3cm mark).This was the other part of the cut tubing.There were no visible damages observed on the bumper component (top and under) when viewed under magnification.No dried, blister-like appearance was present.Since the tubing was identified to be "cut and retrieved", the cut area appeared fairly smooth but slanting.Root cause could not be determined.All information reasonably known as of 17-jun-2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC PEG KIT WITH ENFIT CONNECTORS - 20 FR - PULL
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT, INC.
6620 s. memorial place, suite 100
tucson AZ 85756
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19138805
Report Number3006646024-2024-00012
Device Sequence Number18484966
Product Code KNT
UDI-Device Identifier00350770446431
UDI-Public(01)00350770446431(11)211116(17)231005(10)30157319
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2023
Device Model Number9640-20
Device Catalogue NumberN/A
Device Lot Number30157319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/29/2024
06/02/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/24/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale
Patient Weight70 KG